I recently started sertraline on an initial dosage of 25 mg and for first 5 days I had all the common side effects insomnia, heartburn, increased anxiety, burning skin sensations, but they started to subside. After 2 weeks on 25 mg I upped it to a full tablet of 50 mg and since then I have had zero energy and feel like I’ve lost strength in my legs and arms even getting some strange sensations in my fingers like they are stiff, also shaking hands and legs which has made me even more anxious googling and thinking I have some form of neurological disease, just wondering if anyone else has had similar? Thanks.
Sertraline - Does sertraline cause shaky limbs and weakness?
Question posted by R67 on 18 Nov 2020
Last updated on 23 November 2020
As Tyrese and the tallguy have said these are side effects of the medication and not some strange undiagnosed disease. After you increase your dosage you may experience the same side effects or develop new ones... and you doubled your dose!
You should always report side effects to your health care provider for advice and it may be as simple as a temporary dose decrease while your metabolism adjusts more smoothly to the medication.
Meanwhile, don't let your anxiety get to you... it likes to mess with your head. You're not alone and you should be feeling better quickly now. Sertraline is an excellent choice for treating anxiety disorders so if you can bear with it a bit longer I think you'll find it was worth the time and effort.
P.S. Do give your doctor a call and let her/him know how you're doing.
25 mg is really a low dose. I used it for two-years at 100 mg and had no problems except for excessive sweating. Now everyone responds to drugs differently. Listen to your body and give it time to adjust. I took half in the am and the other early in the evening. It's good to know about side-effects but don't get overly obsessed over ALL the "possible" side-effects. And if you continue to have side-effects that are troubling for you then speak with your doc.
I don’t think you have any sign of neurological disease. If so, then my best advice is to let your Dr know. However, since you upped your dosage (25-50mg), give it at least a week-2 for your body to get adjusted to the 50mg. I’ll consider breaking the pill in half. Take 25mg in the morning with food and 25mg at lunchtime or bedtime. Use a pill cutter to get a precise cut. Don’t just break it with your fingers. If your symptoms does not improve, let your doctor know. I have never taken Zoloft. I’m currently taking Paxil and I’m experiencing weakness as well, but, not shaking in legs. I hope your symptoms subside. Stay safe.
- Sertraline uses and safety info
- Sertraline prescribing info & package insert (for Health Professionals)
- Side effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.